MAUDE Adverse Event Report: MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 118001C0
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the user reported errors 96 and 107 related to overcurrent.Following a service visit on site, the issue was confirmed.The column was blocked and did not move up/ down due to malfunction of hydraulic unit.On (b)(6) 2024, additional information has been received.As it was stated, the table remained blocked with the patient in extreme tilt and anti-trendelenburg position.The column did not respond to commands to bring the table top to "0" position and the emergency system did not work.As a result, the intervention was completed in non-ergonomic position and intubated patient had to be transferred manually to the hospital bed at the end of surgery.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the table as required during procedure due to the malfunction of hydraulic unit, was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the user reported errors 96 and 107 related to overcurrent.Following a service visit on site, the issue was confirmed.The column was blocked and did not move up/ down due to malfunction of hydraulic unit.On 16th february 2024, additional information has been received.As it was stated, the table remained blocked with the patient in extreme tilt and anti-trendelenburg position.The column did not respond to commands to bring the tabletop to "0" position and the emergency system did not work.As a result, the intervention was completed in non-ergonomic position and intubated patient had to be transferred manually to the hospital bed at the end of surgery.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the table as required during procedure due to the malfunction of hydraulic unit, was to reoccur.The defective hydraulic unit (component number: 31150329) was replaced by the getinge technician.The device was tested are released for usage.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus were also directly involved with the reported incident.As the malfunction was found, it was considered that the getinge device failed to meet its specification.A review of the received customer product complaints revealed that in the past there was no serious injury to the patient or user when this particular issue occurred.Comparing the number of complained devices to the number of investigated magnus columns on the market we can conclude the failure ratio is (b)(4) for the issue investigated herein.The defective hydraulic unit was returned to the manufacturing site, where it has been analyzed by the subject matter expert.The sme performed a visual inspection and noticed that a discolouration of the oil.Otherwise, the unit was in good condition.During a functional test residues were seen in the oil, but it was no longer possible to determine where these originate from.According to the sme, the oil should not actually be there as it should be sealed with gaskets.The various rubber sealing rings were then examined and no damage was found.The shaft seal ring of the gear pump was originally suspected, but it also did not have any visible defects.During further disassembly, it was found that oil could have got into the inside of the engine.As a result, the engine was damaged.The gear pump was reinstalled and analysed on a hydraulic unit.An intermediate test was carried out.The results pointed that values l/min and bar have changed after 5 minutes.These values were negative and would not have been approved by the assembly department.The hydraulic unit was allowed to run for approximately 10 minutes.It was then dismantled again and the engine was inspected; no oil could be detected on the engine.In summary and as a result of the performed root cause evaluation, the sme concluded that based on available information the fault pattern described by the customer could be confirmed.The hydraulic unit malfunctioned because of the damaged engine due to fluid/oil inside.It was not possible to identify how the hydraulic oil was subsequently able to enter the engine.The root cause remains impossible to define.The manufacturer has initiated the capa 2024-009.In our evaluation the information we currently hold does not warrant any further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of d1 brand name, d4 catalog #, h4 device manufacture date fields deems required.This is based on the internal evaluation.Previous d1 brand name: magnus table column, mobile.Corrected d1 brand name: magnus operating table system.Previous d4 catalog #: 118001c0.Corrected d4 catalog #: n/a.Previous h4 device manufacture date: 05/01/2015.Corrected h4 device manufacture date: 07/31/2014.The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
MAGNUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19171875
Report Number8010652-2024-00057
Device Sequence Number7873842
Product Code FQO
UDI-Device Identifier04046768031555
UDI-Public(01)04046768031555
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number118001C0
Device Catalogue Number118001C0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2014
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown